Alert archive / Nevada / High Wind Watches in 2011
High Wind Watch 4, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Apr 24, 2011, 2:43 AM PDT for Elko County, Nevada. It took effect at Apr 25, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2011, 2:43 AM PDT (09:43 UTC)
- In effect from
- Apr 25, 2011, 2:00 PM PDT
- Expired
- Apr 25, 2011, 2:58 AM PDT
- In force
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056 WWUS75 KLKN 240943 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 AM PDT SUN APR 24 2011 ...STRONG WINDS POSSIBLE MONDAY AFTERNOON INTO TUESDAY... .A VERY STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN NEVADA ON MONDAY...BRINGING THE THREAT OF WIDESPREAD WINDS TO THE REGION. LOCALIZED HIGH WINDS COULD BE POSSIBLE ON THE EASTERN LEE-SIDE SLOPES OF ELKO COUNTY. NVZ033-250000- /O.NEW.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 243 AM PDT SUN APR 24 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE BY NOON ON MONDAY...BEFORE BECOMING VERY STRONG MONDAY AFTERNOON AND LASTING THROUGH THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ032-250000- /O.NEW.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 243 AM PDT SUN APR 24 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE BY NOON ON MONDAY...BEFORE BECOMING VERY STRONG MONDAY AFTERNOON AND LASTING THROUGH THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING. * LOCATIONS INCLUDE: RUBY VALLEY...CLOVER VALLEY. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG SECRET PASS AND U.S. HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 95
2 follow-up statements
880 WWUS75 KLKN 242131 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT SUN APR 24 2011 ...STRONG WINDS EXPECTED MONDAY AFTERNOON INTO TUESDAY... .A STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN NEVADA ON MONDAY...BRINGING THE THREAT OF WIDESPREAD WINDS TO THE REGION. LOCALIZED HIGHER WINDS EXPECTED OVER PORTIONS OF ELKO COUNTY INCLUDING THE EASTERN OR LEE SIDE SLOPES OF ELKO COUNTY. NVZ032-250945- /O.UPG.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/ /O.NEW.KLKN.HW.W.0007.110425T2100Z-110426T1200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT 231 PM PDT SUN APR 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY FOR SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY INCLUDING THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING FOR SOUTHWEST...SOUTH CENTRAL ELKO COUNTY...AND THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE MONDAY AFTERNOON...LASTING THROUGH THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... PEQUOP SUMMIT * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && SZATANEK $$ NVZ034-250945- /O.NEW.KLKN.HW.W.0007.110425T2100Z-110426T1200Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 231 PM PDT SUN APR 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. * WINDS:WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING:WINDS WILL INCREASE MONDAY AFTERNOON...LASTING THROUGH THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON PASS * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && SZATANEK $$ NVZ030-031-036-037-250945- /O.NEW.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 231 PM PDT SUN APR 24 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY FOR NORTHERN NEVADA INCLUDING...HUMBOLDT...LANDER...EUREKA AND NORTHERN ELKO COUNTIES... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR HUMBOLDT...NORTHERN AND SOUTHERN LANDER/EUREKA COUNTIES AND NORTHERN ELKO COUNTIES...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY. * WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. * TIMING: EXPECT WINDS TO PICK UP BY NOON ON MONDAY AND TO REMAIN GUSTY WELL INTO THE EVENING BEFORE TAPERING OF LATE IN THE NIGHT. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: HIGH PROFILE VEHICLES WILL FACE CHALLENGES STEERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && SZATANEK $$ NVZ033-250945- /O.CON.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 231 PM PDT SUN APR 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * WINDS: WEST WINDS BECOMING NORTHWEST MONDAY NIGHT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * TIMING: WINDS WILL INCREASE BY NOON ON MONDAY...BEFORE BECOMING VERY STRONG MONDAY AFTERNOON AND LASTING THROUGH THE NIGHT. WINDS ARE EXPECTED TO DIMINISH BY TUESDAY MORNING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SZATANEK
803 WWUS75 KLKN 250958 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 258 AM PDT MON APR 25 2011 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO TUESDAY... .A STRONG PACIFIC JET STREAM WILL MOVE OVER NORTHERN NEVADA TODAY...BRINGING THE THREAT OF WIDESPREAD STRONG WINDS TO THE REGION. LOCALIZED HIGHER WINDS EXPECTED OVER PORTIONS OF ELKO COUNTY INCLUDING THE EASTERN OR LEE SIDE SLOPES OF ELKO COUNTY. NVZ032-034-261000- /O.CON.KLKN.HW.W.0007.110425T2100Z-110426T1200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 258 AM PDT MON APR 25 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. * WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE NORTHWEST BY MONDAY NIGHT. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS MORNING BEFORE BECOMING STRONG BY THE AFTERNOON AND LASTING INTO THE NIGHT. WINDS ARE EXPECTED TO SUBSIDE BY TUESDAY MORNING. * LOCATIONS INCLUDE: SECRET PASS...RUBY VALLEY...CLOVER VALLEY * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY IF TRAVELING ALONG U.S. HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-260900- /O.UPG.KLKN.HW.A.0004.110425T2100Z-110426T1800Z/ /O.EXA.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 258 AM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY FOR EXTREME ELKO COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE NORTHWEST LATER THIS EVENING. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL PICK UP BY NOON TODAY AND REMAIN GUSTY WELL INTO THE EVENING...BEFORE TAPERING OFF EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: WEST WENDOVER...SILVER ZONE PASS. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY IF TRAVELING ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-260900- /O.EXA.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 258 AM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY FOR NORTHERN NYE COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT TUESDAY. * WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE NORTHWEST LATER THIS EVENING. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL PICK UP BY NOON TODAY AND REMAIN GUSTY WELL INTO THE EVENING...BEFORE TAPERING EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY IF TRAVELING ALONG U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-031-036-037-260900- /O.CON.KLKN.WI.Y.0020.110425T2100Z-110426T0900Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 258 AM PDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 2 AM PDT TUESDAY FOR NORTHERN NEVADA INCLUDING...HUMBOLDT...LANDER...EUREKA AND NORTHERN ELKO COUNTIES... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR HUMBOLDT...LANDER...EUREKA AND NORTHERN ELKO COUNTIES...WHICH IS IN EFFECT FROM 2 PM TODAY TO 2 AM PDT TUESDAY. * WINDS: WINDS WILL BE OUT OF THE WEST BEFORE SHIFTING TO THE NORTHWEST BY TONIGHT. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL PICK UP BY NOON TODAY AND REMAIN GUSTY WELL INTO THE EVENING...BEFORE TAPERING OFF EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...AUSTIN...EUREKA...PINTO SUMMIT...BATTLE MOUNTAIN. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY IF TRAVELING ALONG INTERSTATE 80 AND U.S. HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Apr 23, 3:28 PM PDT, 11 hours 15 minutes earlier.
Area forecast discussion, Apr 23, 3:28 PM PDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT SAT APR 23 2011 .SYNOPSIS...WEAK LOW PRESSURE WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT AND SUNDAY WITH COOL AND MOIST CONDITIONS. WINDS WILL INCREASE LATE SUNDAY AHEAD OF A VIGOROUS PACIFIC SYSTEM. A STRONG COLD FRONT WILL PUSH THROUGH NORTHERN NEVADA MONDAY WITH GUSTY WINDS AND ANOTHER ROUND OF COOLING BY TUESDAY. TEMPERATURES WILL WARM CLOSER TO SEASONAL NORMALS WEDNESDAY AND THURSDAY. && .SHORT TERM...REASONABLY GOOD MODEL AGREEMENT IN SHORT TERM WITH MOIST DEFORMATION AXIS OVER CENTRAL NV SHIFTING NORTHWARD TONIGHT AND SUNDAY. WEAK S/WV ALONG CALIF COAST WILL SLIDE INTO GREAT BASIN SUNDAY FORCING MOISTURE SHIELD EAST INTO UT SUNDAY NIGHT. NAM HAS PRECIP BOUNDARY BREAKING OUT ALONG LOW LEVEL CONVERGENCE AXIS LATE TONIGHT AND SUNDAY MORNING IN ELKO COUNTY. THIS SOLUTION IS PRETTY WELL SUPPORTED BY GFS AS WELL AND BOUNDARY WEAKENDS AND EJECTS NORTHEASTWARD QUICKLY BY MIDDAY SUNDAY. RESIDUAL LOW LEVEL MOISTURE AND WEAK DYNAMIC FORCING FROM INCOMING WEAK S/WV TROF WILL DESTABILIZE AIRMASS ENOUGH FOR SHOWERS SUNDAY AFTERNOON AND ISOLD THUNDERSTORMS EASTERN PART OF CWFA. WINDS WILL INCREASE SUNDAY AFTERNOON IN RESPONSE TO STRONG PACIFIC JET STREAM ENCROACHING ON WEST COAST...INCREASING PRESSURE GRADIENT...AND ALL AHEAD OF A STRONGER PACIFIC TROF HEADED FOR NV MONDAY. STRONG GUSTY WINDS EXPECTED MONDAY AFTERNOON AND EVENING AS TROF AND COLD FRONT DEVELOP AND DIG INTO GREAT BASIN. TROP FOLD EVIDENT AS GLANCING BLOW TO NE NV MONDAY NIGHT. DYNAMICS ARE NOT THAT STRONG WITH THIS FEATURE THOUGH STRENGTH OF DIGGING 150KT JET IS IMPRESSIVE AND MAIN MESSAGE WILL BE WIND. DO NOT EXPECT MUCH PRECIP WITH THIS SYSTEM DIGGING OVER THE DRIER INTERIOR. LOOK FOR CHILLY DAY TUESDAY IN WAKE OF TROF WITH RIDGING AND SUBSIDENCE INVERSION ALOFT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. TUESDAY NIGHT STRONG 130KT JET WILL HAVE EXITED THE REGION...WITH GUSTY WINDS BLOWING OVER ELKO COUNTY AT THE START OF THE PERIOD BUT QUICKLY TAPERING OFF. RIDGING WILL QUICKLY MOVE INTO THE REGION...WITH THE 573 DAM LINE MOVING WELL INTO CENTRAL NEVADA. WEDNESDAY AND THURSDAY ARE LOOKING PRETTY DRY...WITH A SLIGHT CHANCE OF A SHOWER ALONG THE IDAHO/NEVADA BORDER...AS WEAK IMPULSES PASS THOUGHT THE REGION. MAJOR SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY...EXPECTING GUSTY WINDS AHEAD OF THE FRONT...AND ENHANCED POPS ON FRIDAY OVER HUMBOLDT AND ELKO COUNTIES. H5 TEMPS WILL PLUMMET BY ALMOST 20 DAM IN 24 HRS...AND LOW TEMPS WILL DIP INTO THE 20S LATE IN THE WEEK. THE EC AND THE GFS ARE OFF ON THE TIMING OF THE FROPA...SO AT THIS TIME...SPLIT THE DIFFERENCE. && .AVIATION...OVERALL VFR CONDITIONS WILL DOMINATE TAF SITES FOR THE ENSUING 24 HR PERIOD. A DECAYING/WEAK SYSTEM WILL PASS OVER NEVADA...CAUSING TEMPORARY CONDITIONS OF DECREASED CIGS AND POCKETS OF PRECIPITATION WITH LOCAL MVFR POSSIBLE ASSOCIATED WITH BAND OF SHOWERS SUNDAY MORNING IN ELKO AREA. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 85/97/97
Hazardous weather outlook, Apr 23, 3:37 PM PDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 337 PM PDT SAT APR 23 2011 NVZ013-030>037-242245- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 337 PM PDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A VIGOROUS PACIFIC WEATHER SYSTEM WILL BRUSH ACROSS NORTHERN NEVADA MONDAY AND MONDAY NIGHT. THIS SYSTEM WILL BRING STRONG GUSTY WINDS MONDAY AFTERNOON AND EVENING WITH POSSIBLE GUSTS OVER 50 MPH...ESPECIALLY OVER MOUNTAINS AND PASSES AND EAST OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. IF CONDITIONS CONTINUE TO LOOK FAVORABLE FOR STRONG GUSTY WINDS MONDAY...A WIND ADVISORY WILL BE CONSIDERED AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. KBB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:08 AM PDT | Special Weather Statement | LKN | 22 min | |
| Apr 24, 11:18 AM PDT | Special Weather Statement | LKN | 27 min | |
| Apr 24, 11:21 AM PDT | Special Weather Statement | LKN | Humboldt | 24 min |
| Apr 24, 11:30 AM PDT | Special Weather Statement | LKN | 30 min | |
| Apr 24, 11:33 AM PDT | Special Weather Statement | LKN | 27 min | |
| Apr 24, 11:58 AM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Apr 24, 12:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Apr 24, 12:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Apr 24, 1:08 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Apr 24, 1:52 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Apr 24, 1:58 PM PDT | Special Weather Statement | LKN | Elko | 62 min |
| Apr 24, 2:24 PM PDT | Special Weather Statement | LKN | Eureka | 66 min |
| Apr 24, 2:31 PM PDT | High Wind Warning | LKN | Elko, White Pine | 33 hr |
| Apr 24, 2:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 44 min |
| Apr 24, 2:31 PM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander | 33 hr |
| Apr 24, 2:34 PM PDT | Special Weather Statement | LKN | Elko | 56 min |
| Apr 24, 3:42 PM PDT | Special Weather Statement | LKN | White Pine | 78 min |
Nearby
High Wind Watches in Nevada, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.